Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 14, 2009, 1:49 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2009, 1:49 PM CDT (18:49 UTC)
- Expired
- May 14, 2009, 3:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2255 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 141849
FFWJAN
MSC073-091-142045-
/O.NEW.KJAN.FF.W.0051.090514T1849Z-090514T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT THU MAY 14 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF COLUMBIA...
SOUTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
COLUMBIA TO BAXTERVILLE TO LUMBERTON...MOVING NORTH AT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST HOUR OVER PORTIONS OF
SOUTHWESTERN LAMAR COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUNKER HILL AND IMPROVE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3102 8951 3102 8954 3100 8955 3100 8975
3139 8987 3139 8982 3143 8982 3144 8979
3144 8966 3101 8939 3099 8943 3099 8946
$$
BYB1 follow-up statement
000
WGUS74 KJAN 142024
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT THU MAY 14 2009
MSC073-091-142045-
/O.CON.KJAN.FF.W.0051.000000T0000Z-090514T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-MARION MS-
324 PM CDT THU MAY 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHEASTERN MARION AND EXTREME WEST CENTRAL LAMAR COUNTIES...
AT 323 PM CDT...ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
THREE TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUNKER HILL
AND IMPROVE
RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3123 8965 3124 8977 3139 8982 3143 8982
3144 8979 3144 8966
$$
OLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 14, 11:10 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 14, 11:10 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT THU MAY 14 2009 .DISCUSSION... UPDATE: THE CONVECTIVE OUTFLOW BOUNDARY REMAINS ACTIVE OVER WRN PORTIONS OF THE FORECAST AREA LATE THIS MORNING...BUT THUNDERSTORM INTENSITY HAS DIMINISHED SOME IN ACCORD WITH THE TYPICAL DIURNAL MINIMUM SEEN THIS TIME OF THE DAY. MEANWHILE SCATTERED SHOWER/TSTM ACTIVITY HAS DEVELOPED OVER CNTRL/ERN PORTIONS OF MS AHEAD OF THE BOUNDARY AND THIS SHOULD CONTINUE INTO THE AFTN. WITH VERY WEAK FLOW...MOST STORMS SHOULD BE OF THE PULSE TYPE AND UNORGANIZED. PRECIPITABLE WATER AIRMASS > 1.5 INCHES AND MIXED LAYER CAPE APPROACHING 3000 J/KG THIS AFTN WOULD YIELD A FEW STRONG TO SVR TSTMS WITH VERY HEAVY RAIN AND WILL KEEP THIS MENTION GOING IN THE HWO. IN THE FORECAST GRIDS...HAVE UPPED POPS SOME FOR THIS AFTN AND REMOVED TSTMS FROM PORTIONS OF THE DELTA REGION WHERE THE OUTFLOW BOUNDARY HAS ALREADY PASSED THROUGH. HAVE ALSO LOWERED HIGH TEMPS A LITTLE BEHIND THE BOUNDARY. THE UPDATED AVIATION DISCUSSION IS BELOW. /EC/ PREVIOUS UPDATE: UPDATE: A FEW ADJUSTMENTS WERE MADE TO THE NEXT FEW HOURS OF THE FORECAST GRIDS TO ACCOUNT FOR CONVECTIVE DEVELOPMENT ALONG THE OUTFLOW BOUNDARY. INCREASED POPS SLIGHTLY FOR NE LA AND NC MS. /EC/ PREVIOUS DISCUSSION... AS HEATING SUBSIDES THIS AFTERNOON CONVECTION SHOULD BEGIN TO CALM DOWN TO LEAVE THE REGION QUIET FOR THE MID AND LATE EVENING AND INTO THE OVERNIGHT HOURS. SOUTHERLY LOW LEVEL FLOW WILL CONTINUE OVER THE CWFA ON FRIDAY TO KEEP WARM AND MOIST CONDITIONS OVER THE CWFA. AS HEATING BEGINS OVER THE AREA...MORE DIURNAL CONVECTIONS IS EXPECTED TO DEVELOP OVER THE CWFA. THERE SHOULD NOT BE QUITE AS MUCH IN THE WAY OF LAPSE RATES OVER THE CWFA. THERE WILL ALSO BE AN UPPER RIDGE OVER THE CWFA. SO IT WILL BE SLIGHTLY HARDER TO SEE AS MUCH STRONG TO SEVERE STORMS OVER THE AREA ON FRIDAY. HOWEVER WILL NOT RULE OUT THE POSSIBILITY OF A COUPLE OF INTENSE STORMS. AGAIN ACTIVITY SHOULD BEGIN TO DIE DOWN BY THE EVENING HOURS TO LEAVE A RELATIVELY QUIET NIGHT FOR THE ARKLAMISS REGION FRIDAY NIGHT. TEMPERATURES WILL CONTINUE TO BE WARM OVER THE ARKLAMISS REGION FOR THE NEXT COUPLE OF DAYS WITH WEAK UPPER RIDGING AND SOUTHERLY LOW LEVEL FLOW CONTINUING OVER THE ARKLAMISS. HIGHS BOTH TODAY AND ON FRIDAY SHOULD REACH THE MIDDLE 80S ACROSS MOST OF THE REGION WITH A FEW LOCATIONS POSSIBLY REACHING THE UPPER 80S. LOW TEMPERATURES BOTH NIGHTS SHOULD BE IN THE MIDDLE TO UPPER 60S. OVERALL HAVE REMAINED WITH GUI FOR TEMPERATURES THROUGH THE NEXT COUPLE OF DAYS FOR THE ENTIRE REGION. /14/ LONG TERM(SATURDAY THROUGH THURSDAY)...MOISTURE ADVECTION INCREASES ON SATURDAY WITH PWATS RISING FROM 1.5 INCHES TO 1.7+ INCHES AHEAD OF INCOMING COLD FRONT FROM THE NW. THIS BOUNDARY SHOULD ARRIVE IN OUR NWRN ZONES SATURDAY NIGHT AND REACH THE SERN ZONES BY SUNDAY EVENING. RICH MOISTURE...DECENT INSTABILITY AND OUTFLOW BOUNDARIES WILL PRECEDE THE FRONT SATURDAY AFTERNOON WITH K INDEXES 30-35...MLCAPES 1500-2000J/KG AND 6C 7-500MB LAPSE RATES CONTRIBUTING TO A FEW STRONG TO SEVERE STORMS. EVEN THOUGH 850MB THETA E VALUES APPROACHING 330K...WIND SHEAR VALUES REMAIN QUITE LIMITED WITH 700-500MB MID LEVEL FLOW LESS THAN 15 KTS. THAT WILL LIMIT TSRA DEVELOPMENT TO MAINLY HAIL/ HEAVY RAIN PRODUCERS WITH SOME WIND GUSTS POSSIBLE INTO SATURDAY NIGHT. THEN...GFS/ECMWF MODELS BOTH SHOWING CONSIDERABLE POST-FRONTAL SHRA BAND LASTING UNTIL LATE SUNDAY NIGHT BEFORE ENDING FROM NW TO SE. A 1030MB+ SURFACE HIGH PROGGED TO SLIDE INTO THE MID MS VALLEY SUNDAY NIGHT WILL GIVE US SOME DRIER/COOLER AIR FOR THE FIRST COUPLE OF DAYS NEXT WEEK AS IT MOVES EWD. WHILE LIMITED MOISTURE COULD BACK WWD ACROSS THE GULF STATES ON TUESDAY...THE MORE CRITICAL FEATURE WILL PROBABLY BE THE DEVELOPMENT OF A 500MB CUTOFF LOW IN THE ERN GULF OF MEXICO. THE ECMWF IS FARTHER SE THAN THE GFS WITH THIS FEATURE ON ITS MOST RECENT RUNS FOR NEXT TUESDAY/WEDNESDAY. HOWEVER...BOTH SOLUTIONS AGREE THAT THE SYSTEM WOULD DRIFT NWD TOWARD THE FL PANHANDLE BY THURSDAY AND WILL INTRODUCE SOME POPS BY THAT TIME... MAINLY FOR PORTIONS OF MS. TEMP GUIDANCE SUPPORTS A DECENT DOSE OF CONTINUITY FOR SATURDAY/ SUNDAY AND HAVE GONE A LITTLE CLOSER TO ENSEMBLE MEANS AS WE HEAD INTO NEXT WEEK. EXPECT COOLEST DAY WILL COME ON SUNDAY WITH NLY LOW LEVEL FLOW AND EXTENSIVE CLOUD SHIELDS CONTINUING TO BRING IN A COOLER AIRMASS BEHIND THE FRONT. READINGS SHOULD DIP INTO THE 50S BOTH MONDAY AND TUESDAY MORNINGS(PROBABLY FOR THE LAST TIME THIS SPRING). THE COOL AIR WILL NOT LAST TOO LONG AS RIDGING AT THE MID AND UPPER LEVELS BUILDS INTO THE REGION TO BRING BACK ABOVE NORMAL TEMPERATURES TO THE ARKLAMISS REGION BY MID WEEK. /40/ && .AVIATION...MVFR/IFR CONDITIONS ARE GIVING WAY TO VFR CONDITIONS THIS MORNING OVER THE AREA. THERE WILL BE THE POSSIBILITY FOR SOME ISOLATED SHOWERS/THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THIS ACTIVITY SHOULD QUICKLY DIE DOWN AFTER SUNSET. FOG/STRATUS WILL ONCE AGAIN BE POSSIBLE DURING THE EARLY MORNING ON FRIDAY BRINGING WITH IT IFR/LIFR CONDITIONS TO MUCH OF THE AREA. /15/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 14, 5:04 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CDT THU MAY 14 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047>049-053-054-059>062-151015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 504 AM CDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS MAINLY THIS AFTERNOON THROUGH EARLY EVENING. THE PRIMARY RISK WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. SOME STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A THUNDERSTORM OUTFLOW BOUNDARY DROPPING INTO THE DELTA REGION THIS MORNING WILL TEAM UP WITH A WEAK ATMOSPHERIC DISTURBANCE MOVING INTO AN UNSTABLE ATMOSPHERE OVER THE REGION TO SET OFF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT WILL PRODUCE SCATTERED STRONG TO POSSIBLY SEVERE STORMS ACROSS THE REGION LATE SATURDAY INTO EARLY SUNDAY. THE MAIN RISK FROM THESE STORMS SHOULD BE DAMAGING WINDS AND HAIL. PLEASE STAY TUNED FOR FURTHER UPDATES ON THIS SYSTEM. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ029>033-037>039-044>046-050>052-055>058-063>066-072>074-151015- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 504 AM CDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN HALF OF MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS AFTERNOON THROUGH EARLY EVENING. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. SOME STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A THUNDERSTORM OUTFLOW BOUNDARY DROPPING INTO THE DELTA REGION THIS MORNING WILL TEAM UP WITH A WEAK ATMOSPHERIC DISTURBANCE MOVING INTO AN UNSTABLE ATMOSPHERE OVER THE REGION TO SET OFF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT WILL PRODUCE SCATTERED STRONG TO POSSIBLY SEVERE STORMS ACROSS THE REGION LATE SATURDAY INTO SUNDAY. THE MAIN RISK FROM THESE STORMS SHOULD BE DAMAGING WINDS AND HAIL. PLEASE STAY TUNED FOR FURTHER UPDATES ON THIS SYSTEM. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, May 14, 11:01 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT THU MAY 14 2009 MSZ074-141800- FORREST MS- 1101 AM CDT THU MAY 14 2009 THUNDERSTORMS WITH HEAVY RAIN ARE MOVING SLOWLY NORTH ACROSS FORREST COUNTY. RAINFALL OF UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR WITH THESE STORMS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE AS WELL. PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 14, 12:01 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1201 PM CDT THU MAY 14 2009 MSZ074-141800- FORREST MS- 1101 PM CDT THU MAY 14 2009 THUNDERSTORMS WITH HEAVY RAIN ARE MOVING SLOWLY NORTH ACROSS FORREST COUNTY. RAINFALL OF UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR WITH THESE STORMS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE AS WELL. PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 14, 12:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1202 PM CDT THU MAY 14 2009 MSZ074-141800- FORREST MS- 1202 PM CDT THU MAY 14 2009 THUNDERSTORMS WITH HEAVY RAIN ARE MOVING SLOWLY NORTH ACROSS FORREST COUNTY. RAINFALL OF UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR WITH THESE STORMS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE AS WELL. PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 14, 12:12 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1212 PM CDT THU MAY 14 2009 MSZ074-141755- FORREST MS- 1212 PM CDT THU MAY 14 2009 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED NEAR BROOKLYN AT 1211 PM CDT...MOVING NORTHEAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING UP TO TWO INCHES OF RAIN AND FREQUENT LIGHTNING STRIKES AS WELL. PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, May 14, 12:35 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL 2 NNW BROOKLYN 31.08N 89.20W
05/14/2009 E0.50 INCH FORREST MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED ON HIGHWAY 49 BY HATTIESBURG EOC.
&&
BRYANTSpecial weather statement, May 14, 1:06 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 106 PM CDT THU MAY 14 2009 MSZ073-141835- LAMAR MS- 106 PM CDT THU MAY 14 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF BAXTERVILLE AT 106 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 41 min |
| May 14, 12:43 PM CDT | Flash Flood Warning | JAN | Forrest | 81 min |
| May 14, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 36 min |
| May 14, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.